Chemotherapy-Induced Neuropathy

Certain chemotherapy drugs (cisplatin, paclitaxel, and docetaxel, among others) may cause damage to nerve fibers, or neuropathy. In most cases, neuropathy from chemotherapy affects the fingers and toes, and many patients say that this nerve damage feels like pins and needles. Motor neuropathy is more severe and is caused by damage to the nerves that affect movement.

In most cases, chemotherapy neuropathy is mild and more of an annoyance than a medical problem serious enough to interrupt cancer treatment. While it may take a few months, this type of nerve damage usually resolves when chemotherapy treatment has ended.

In other cases, more severe neuropathy, which may cause sharp nerve pain, prolonged numbness, or even impair walking or a person’s ability to grip objects may lead an oncologist to reconsider treatment. Because severe neuropathy may not resolve over time, doctors may choose to alter the dosage of a particular drug or stop using that drug altogether.

If you are experiencing neuropathy during cancer treatment, talk to your oncologist about the symptoms you are experiencing and how they affect your daily life. Your doctor may be able to offer you therapies that combat neuropathy, or he or she may change your chemotherapy treatment plan.


Have you or a loved one been diagnosed with

Waste no time. Contact the Shrader & Associates today. Don’t
let the Asbestos companies get away with this.

    • Please enter your name.
    • This isn't a valid phone number.
    • This isn't a valid email address.
      Please enter your email address.
    • Please make a selection.
    • Please enter a message.